MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Catalog Number 447213
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd kiestra inoqula tla, the printer was found with a flame coming out of it.No adverse impact was reported regarding the patient or user.The following has been provided by the initial reporter: printer connected to workbench 2.4 suddenly had a flame coming out of it.The fire originated from the power cord.The fire died out of its own and did not cause any damage or injuries, except to the printer itself.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.4 udi#: (b)(4).Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula tla.According to the information provided, the customer reported that a printer connected to workbench 2.4 suddenly had a flame coming out of it.During the investigation, it was found that the printer had caught fire.There was a potential danger due to the fire originating from the printer¿s power cord.However, the fire extinguished itself quickly and did not cause any damage or injuries, except to the printer itself.The situation was promptly addressed by replacing the faulty printer, ensuring no further risk.The customers local it and electricians replaced the cables and removed the faulty printer.The customer care engineer (cce) ordered and installed a new printer.Following this action, no further issues were encountered.Based on the investigation, this case has been assessed as confirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.The results of this evaluation have not identified any new hazards, new risks, or specific trends.Bd quality will continue to closely monitor for trends associated with this issue.

Brand Name
BD KIESTRA INOQULA TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20137754
Report Number1119779-2024-00660
Device Sequence Number7482814
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public(01)00382904472139(11)161222
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown